Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

High BP is hypertension, but what is a high pulse called ?

High blood pressure is hypertension, but what's a high pulse called?
I have a weak heart from anthracycline therapy. I see my cardiologist at least once a year and check my blood pressure daily. my blood pressure is normal, but my pulse is usually between 80 and 130 beats per minute. My cardiologist said its because I need more aerobic exercise, but he didnt give it a name. Does anyone know if there is a medical term for a consistently high pulse? Well that was a dumb question...I totally forgot about that part of my physio class. Since I've got you all here, what are the negative effects of tachycardia on the body? I mean, is it really that big of a deal?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics
  User's Response
's  Response
increased heart rate is called tachycardia. Is your HR of 130 at rest or after exercising or just any minimal activity? Anthracycline induce cardiomyopathy(heart dysfunction) sometimes needs to be treated with meds. ACE inhibitors help control your BP but if your BP is normal like you say but your HR is chronically elevated at rest, you may ask your MD about a low dose beta-blocker which is to help with your HR or digoxin. A person with cardiomyopathy does need some exercise like anyone but also needs to be very careful since exercise may not be tolerated well with cardiomyopathy especially if you are also being treated for CHF. I would honestly consider a second opinion. I don't think that getting aerobic exercise is the solution. just my opinion. If you are in a small town, I suggest being seen at a cardiac hospital where the doctors perform open heart surgery since these doctors deal with cardiomyopathy daily. Every hospital is NOT the same, and neither is every doctor's opinion. I'm a cardiac intensive care nurse. You want to be seen by a doctor at a teaching hospital who is up on the lastest advancements in cardiology.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m 55 yr. male, Medical condition: had CABG, it is 1 week since discharge from hospital, I m diabetic, high BP, hypertension, post prandial blood glucose level is 175.3 mg/dl (90-140), Tab. Azulix 1MF for diabetes. Problem: frequent urination in 1 hour gap at night only resulting sleepless nights. Tab. Dytor (Torsemide) 10mg Other tabs are as per post surgery schedule.

doctor1 MD

I have mild to moderate hypertension and am taking 8mg of Coversyl daily. Until now there have been relatively no side effects. At this time I now tend to feel quite funny when I bend down for a moment or too and then get up. Sometimes dizzy, othertimes just quite what I call spacey . Wondering if this could be a drug reaction, or a symptom of the high blood pressure and should I be concerned. I do exercise fairly regularly, eat a very good diet (little meat, lots of fresh vegies, fruit and fish. I do not, however, sleep very well - not sure why. Am 6o yrs. old.

doctor1 MD

Hypertension.I just took my blood pressure = 149/84.I am taking Amlodipine, 5mg. My doctor recommended me to increase the dose of Amlodipine to 7.5mg.What studies would you suggest to find out the source of my hypertension, instead of just increasing the dose of medication?

Recent questions on  Aerobic exercise

doctor1 MD

I have been tracking my bp and pulse now for two weeks. I have gone to a no added sugar and no added salt diet. The second week I have added a half an hour of aerobic exercise. My average heart beat has increased and my bp has decreased. Why sould my heart berat increase?

doctor1 MD

Hi Doctor, I am facing the back pain last 7 days and numbness in left leg foot last 2 days , Please suggest

doctor1 MD

I what is the best physical therapy for Parkinson’s

doctor1 MD

My height 5 ft 5 inches , my weight 155 lbs I want to reduce 16lbs, which diet i have to follow.

doctor1 MD

havn t been doing any physical activity for over a year and i ve just gotten back into running. i started with high intensity interval training (run for 30 seconds as hard as possible, then walk for a minute) right away did it for 2 nights like this: 5 min jog 4 mins of HIIT then id mix between walking and running. on the third night i did 5mins jog then 6 mins of HIIT and at the end of the HIIT i experienced pains in my heart area and had a really high heart rate also it felt weird when i took a deep breath but not a normal breath, i started walking and the pain went away, then when i started to jog again the pain came back after a while when my heart rate increased. i dont have a history of anything like this before and neither do any of my family. Am i just starting out too high for this sort of stuff and take it down a noch? btw im 17, 5 11 , and 181lbs.

doctor1 MD

Through having Anti depressants I have put on 2 stone. I can not shift it. I eat healthily. I run 3x aweek , do bodypump ,step and swimming and still my weight stays the same. I have a terrible problem with fat on my stomach. I approached a clinic who told me i was too fat for lipo but offered me a gastric band instead. What would ou reccomend? i am desperate. i am 46 yrs old

doctor1 MD

Last week I experienced a loss of breath and crushing tightness in my chest when climbing a large set of stairs. I have had a chest xray and a pft done. The function test showed that I am not fullly exhaling. The Person doing the test said I should have my heart tested. I have times of tightness/pain across my clavical. almost like a pinching..and it goes up into my jaw at times. I have been attending a jazzercise class for the last 9 monthths. this past couple of weeks, I have been unable to workout with out constantly stopping and have not been able to use the wieghts because my arms feel like lead. What could be going on? I am a 49 yo female very well controlled hbp on benicar. I am 5'5 230 lbs good blood sugar, high cholesteral